Alert archive / California / Snow Advisories in 2007
Snow Advisory 3, NWS Reno, NV
NWS Reno, NV issued this snow advisory at Feb 6, 2007, 3:54 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Feb 7, 2007, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2007, 3:54 PM PST (23:54 UTC)
- In effect from
- Feb 7, 2007, 1:00 PM PST
- Expired
- Feb 7, 2007, 9:55 PM PST
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 062354 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 354 PM PST TUE FEB 6 2007 ...SNOWFALL EXPECTED FOR LAKE TAHOE MIDDAY WEDNESDAY THROUGH WEDNESDAY NIGHT... .THIS WILL BE THE FIRST OF OF A SERIES OF SUBTROPICAL STORMS TO AFFECT THE REGION THROUGH THE WEEKEND. SNOW LEVELS WILL START OUT INITIALLY ABOVE 6500 FEET AND CONTINUE TO FALL THROUGH DAY. CAZ072-NVZ002-070445- /O.NEW.KREV.SN.Y.0003.070207T1800Z-070208T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1243 PM PST TUE FEB 6 2007 ...SNOW ADVISORY IN EFFECT ABOVE 6500 FEET FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. SNOW WILL RETURN TO THE TAHOE AREA WEDNESDAY. SNOW LEVELS WILL START OUT AT 6500 FEET OR ABOVE DURING THE DAY...DROPPING TO LAKE LEVEL BY THE EVENING. 4 TO 8 INCHES OF SNOW ARE EXPECTED ABOVE 6500 FEET IN THE LAKE TAHOE AREA...WITH 2 TO 4 INCHES OF WET SNOW AT LAKE LEVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. IF YOU ARE PLANNING TRAVEL ACROSS THE SIERRA ON WEDNESDAY...BE PREPARED FOR SNOW COVERED ROADS...LIMITED VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE DEPARTING. $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS45 KREV 070003 CCA WSWREV URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 401 PM PST TUE FEB 6 2007 ...SNOWFALL EXPECTED FOR LAKE TAHOE MIDDAY WEDNESDAY THROUGH WEDNESDAY NIGHT... .THIS WILL BE THE FIRST OF OF A SERIES OF SUBTROPICAL STORMS TO AFFECT THE REGION THROUGH THE WEEKEND. SNOW LEVELS WILL START OUT INITIALLY ABOVE 6500 FEET AND CONTINUE TO FALL THROUGH DAY. CAZ072-NVZ002-071200- /O.NEW.KREV.SN.Y.0003.070207T1800Z-070208T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 401 PM PST TUE FEB 6 2007 ...SNOW ADVISORY IN EFFECT ABOVE 6500 FEET FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. SNOW WILL RETURN TO THE TAHOE AREA WEDNESDAY. SNOW LEVELS WILL START OUT AT 6500 FEET OR ABOVE DURING THE DAY...DROPPING TO LAKE LEVEL BY THE EVENING. 4 TO 8 INCHES OF SNOW ARE EXPECTED ABOVE 6500 FEET IN THE LAKE TAHOE AREA...WITH 2 TO 4 INCHES OF WET SNOW AT LAKE LEVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. IF YOU ARE PLANNING TRAVEL ACROSS THE SIERRA ON WEDNESDAY...BE PREPARED FOR SNOW COVERED ROADS...LIMITED VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE DEPARTING. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 071701 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 900 AM PST WED FEB 7 2007 CAZ072-NVZ002-080000- /O.EXT.KREV.SN.Y.0003.070207T2100Z-070208T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 900 AM PST WED FEB 7 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY. RAIN AND SNOW WILL RETURN TO THE LAKE TAHOE AREA BY LATE MORNING. SNOW LEVELS WILL START OUT BRIEFLY AT LAKE LEVEL LATE THIS MORNING RISING TO BETWEEN 6500 AND 7000 FEET THIS AFTERNOON. COOLER AIR WILL LOWER THE SNOW LEVELS BACK DOWN TO LAKE LEVEL AFTER 6 PM THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 7000 FEET EARLY THURSDAY MORNING. UP TO 4 INCHES OF SNOW ARE ALSO EXPECTED DOWN TO LAKE LEVEL AFTER 6 PM PST THIS EVENING. THE HEAVIEST SNOWFALL RATES ARE FORECAST WITH THE COLD FRONT BETWEEN 6 TO 10 PM THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. IF YOU ARE PLANNING TRAVEL ACROSS THE SIERRA THROUGH TONIGHT BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE DEPARTING. $$ TC HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 071710 CCA WSWREV URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RENO NV 909 AM PST WED FEB 7 2007 CAZ072-NVZ002-080015- /O.COR.KREV.SN.Y.0003.070207T2100Z-070208T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 909 AM PST WED FEB 7 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY ABOVE 6500 FEET... THE SNOW ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY ABOVE 6500 FEET. RAIN AND SNOW WILL RETURN TO THE LAKE TAHOE AREA BY LATE MORNING. SNOW LEVELS WILL START OUT BRIEFLY AT LAKE LEVEL LATE THIS MORNING RISING TO BETWEEN 6500 AND 7000 FEET THIS AFTERNOON. COOLER AIR WILL LOWER THE SNOW LEVELS BACK DOWN TO LAKE LEVEL AFTER 6 PM THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 7000 FEET EARLY THURSDAY MORNING. UP TO 4 INCHES OF SNOW ARE ALSO EXPECTED DOWN TO LAKE LEVEL AFTER 6 PM PST THIS EVENING. THE HEAVIEST SNOWFALL RATES ARE FORECAST WITH THE COLD FRONT BETWEEN 6 TO 10 PM THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. IF YOU ARE PLANNING TRAVEL ACROSS THE SIERRA THROUGH TONIGHT BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE DEPARTING. $$ TC HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 072353 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 353 PM PST WED FEB 7 2007 CAZ072-NVZ002-080800- /O.NEW.KREV.WS.A.0002.070209T0000Z-070210T0000Z/ /O.CON.KREV.SN.Y.0003.000000T0000Z-070208T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 353 PM PST WED FEB 7 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 6500 FEET... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. SNOW AND RAIN WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 6500 FEET BY LATE TONIGHT. AT LAKE LEVEL...A MIX OF RAIN AND SNOW IS EXPECTED TO CHANGE TO SNOW BY EARLY EVENING WITH SNOW ACCUMULATION UP TO 4 INCHES. THE HEAVIEST SNOWFALL RATES ARE EXPECTED BETWEEN 6 AND 10 PM THIS EVENING. IF YOU ARE PLANNING TRAVEL ACROSS THE SIERRA THROUGH TONIGHT BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE DEPARTING. A STRONGER STORM IS EXPECTED TO MOVE INTO THE SIERRA BY THURSDAY AFTERNOON. THIS STORM MAY PRODUCE HEAVY SNOW FROM THURSDAY EVENING THROUGH FRIDAY WITH ADDITIONAL ACCUMULATION UP TO 2 FEET ABOVE 7000 FEET. AT LAKE LEVEL...RAIN IS EXPECTED FOR MUCH OF THURSDAY NIGHT...BEFORE CHANGING TO SNOW BY EARLY FRIDAY MORNING. AS A RESULT...LESS SNOW IS EXPECTED BELOW 7000 FEET BUT SOME AREAS MAY STILL RECEIVE UP TO 8 INCHES OF SNOW BY FRIDAY AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MJD HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 080555 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 955 PM PST WED FEB 7 2007 CAZ072-NVZ002-081300- /O.CAN.KREV.SN.Y.0003.000000T0000Z-070208T1200Z/ /O.CON.KREV.WS.A.0002.070209T0000Z-070210T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 955 PM PST WED FEB 7 2007 ...SNOW ADVISORY IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. THE STORM SYSTEM WEAKENED AS IT MOVED ACROSS CALIFORNIA THIS AFTERNOON AND EVENING. SNOW WILL CONTINUE AT TIMES THROUGH TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 6500 FEET BY LATE TONIGHT. AT LAKE LEVEL UP TO 2 INCHES OF SNOW ARE EXPECTED. A STRONGER STORM IS EXPECTED TO MOVE INTO THE SIERRA BY THURSDAY AFTERNOON. THIS STORM MAY PRODUCE HEAVY SNOW FROM THURSDAY EVENING THROUGH FRIDAY WITH ADDITIONAL ACCUMULATION UP TO 2 FEET ABOVE 7000 FEET. AT LAKE LEVEL...RAIN IS EXPECTED FOR MUCH OF THURSDAY NIGHT...BEFORE CHANGING TO SNOW BY EARLY FRIDAY MORNING. AS A RESULT...LESS SNOW IS EXPECTED BELOW 7000 FEET BUT SOME AREAS MAY STILL RECEIVE UP TO 8 INCHES OF SNOW BY FRIDAY AFTERNOON. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Feb 6, 3:30 PM PST, 24 minutes earlier.
Area forecast discussion, Feb 6, 3:30 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 PM PST TUE FEB 6 2007
.SHORT TERM...
RECORD WARM TEMPERATURES THIS AFTERNOON AS INCREASING SWLY WINDS
MIXED OUT INVERSIONS. HIGH REACHED 69 AT RENO AS OF 3 PM BREAKING
OLD RECORD OF 67 SET IN 1951. NEXT SYSTEM OFF CA COAST FORECAST TO
SPREAD LIGHT RAIN AND SNOW INTO LASSEN COUNTY AFTER 4 AM AND INTO
TAHOE AREA BY 10 AM. SNOW LEVELS GENERALLY IN 6500-7000 FOOT RANGE
ON WEDNESDAY LOWERING TO LAKE LEVEL OR AROUND 6000 FEET BY EARLY
WEDNESDAY EVENING. HAVE ISSUED SNOW ADVISORY FOR TAHOE AREA ABOVE
6500 FEET FROM 10 AM WEDNESDAY TO 10 PM WEDNESDAY WITH 4 TO 8 INCH
AACCUMLATIONS EXPECTED ABOVE 6500 FEET OR AT PASS LEVEL. SNOW
SHOWERS TAPERING OFF EARLY THURSDAY MORNING ALONG SIERRA WITH
PARTIAL CLEARING OVER MOST OF AREA THURSDAY MORNING. SIGNIFICANT
MODEL DIFFERENCES THURSDAY WITH NAM AND SOME OTHER MED RANGE MODELS
SHOWING A BREAK IN PCPN THURSDAY WHILE GFS WHICH SHOWS A MORE
CONTINUOUS PLUME OF SUBTROPICAL MOISTURE INTO AREA. WILL COMPROMISE
AND INDICATE A SHORTER BREAK OR LET UP IN PCPN ON THURSDAY MORNING
THEN SHOW INCREASING WARM ADVECTION PCPN THURSDAY AFTN AND EVENING.
SNOW LEVELS RISE TO AND FLUCTUATE BETWEEN 7000-8000 FEET THURSDAY
EVENING INTO SATURDAY. WILL NEED TO MONITOR SNOW LEVELS CLOSELY
AS MOST MAJOR MOUNTAIN PASSES ACROSS TAHOE AREA ARE CLOSE TO THIS
RANGE IN SNOW LEVELS. HEAVY RAINFALL THURSDAY NIGHT INTO SATURDAY
COULD RESULT IN SOME HYRDO PROBLEMS MAINLY ON SMALLER STREAMS AND
DRAINAGES...SEE HYDRO DISCUSSION AND ESFREV. NIGHT TEMPS REMAINING
QUITE MILD WITH SUBTROPICAL FLOW AND CLOUD COVER WILL HIGHS NEAR
SEASONAL NORMAL. CYLKE
.HYDROLOGY...
CURRENT HYDROLOGIC CONDITIONS DO NOT FAVOR MAINSTEM RIVER FLOODING.
SOILS ARE DRY AND SNOWPACK IS MINIMAL OR NON-EXISTENT BELOW ABOUT
7000 FEET. RESERVOIRS HAVE PLENTY OF STORAGE CAPACITY...AND WATER
MANAGERS ARE WELCOMING THE PROSPECT OF PRECIPITATION.
HOWEVER...VERY HEAVY RAINFALL OVER SEVERAL DAYS WOULD QUICKLY CHANGE
THE SITUATION...AS SOILS WOULD BECOME SATURATED. HEAVY RAIN WOULD
QUICKLY RUN OFF FROZEN SOILS AT HIGHER ELEVATIONS. RUNOFF ON
SMALL...UNCONTROLLED RIVERS AND STREAMS COULD SOON RESULT IN
FLOODING. ROCK AND MUD SLIDES OR DEBRIS FLOWS ARE ALSO POSSIBLE
DURING AND AFTER HEAVY RAIN.
SEE ESFREV FOR DETAILS.
.LONG TERM...SATURDAY THROUGH TUESDAY...
UPPED POPS FURTHER SATURDAY THROUGH SUNDAY...OTHERWISE ONLY COSMETIC
CHANGES TO TEMPS AND HUMIDITIES.
LITTLE CHANGE TO THE GENERAL MODEL AND ENSEMBLE THINKING...WITH HIGH
POPS IN THE SIERRA AND PORTIONS OF WESTERN NEVADA/EASTERN CALIFORNIA
SATURDAY AND SATURDAY NIGHT DECREASING TO CHANCES BY SUNDAY NIGHT
AFTER A COLD FRONTAL PASSAGE. THERE IS STILL GOOD ENSEMBLE AND MODEL
SUPPORT FOR THE HIGH POPS SATURDAY INTO SUNDAY WITH THE SUBTROPICAL
TAP. SEE THE HYDROLOGIC OUTLOOK (RNOESFREV) AND SPECIAL WEATHER
STATEMENT (RNOSPSREV) FOR MORE DETAILS OF THE POSSIBLE IMPACTS OF
SIGNIFICANT RAINS THIS WEEKEND.
WITH UNSETTLED FLOW CONTINUING POST-FROPA...I COULD NOT ELIMINATE
POPS THROUGH THE ENTIRE FORECAST PERIOD WITH LITTLE HOPE OF TIMING
ANY FAST MOVING SHORT WAVES IN THE FLOW. HOWEVER...THE SUBTROPICAL
FIRE HOSE LOOKS TO BE CUTOFF AFTER SUNDAYS FROPA...WITH COOLER AND
SHOWERY WEATHER FOR THE BALANCE OF THE FORECAST. I BROAD BRUSHED THE
CHANCE FOR SHOWERS IN THE NORTHERN SIERRA AND SLIGHT CHANCES INTO
THE GREAT BASIN SUNDAY NIGHT THROUGH TUESDAY. SNYDER
&&
.AVIATION...
VFR THROUGH 12Z WEDNESDAY...THEN AREAS MVFR CIGS IN -SHRA NRN TWEB
ROUTE 376. MT OBSCURATION AND -SN ABV 7000 FT SPREADING SOUTH TO
KTVL AND KRNO BTWN 18Z-23Z WEDNESDAY...WITH ISOLD/SCT -SHRA
SPREADING OVER TWEB ROUTE 403 AFT 00Z. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM 10 AM TO 10 PM PST WEDNESDAY FOR NVZ002
ABOVE 6500 FEET.
CA...SNOW ADVISORY FROM 10 AM TO 10 PM PST WEDNESDAY FOR CAZ072
ABOVE 6500 FEET.
&&
HTTP://WEATHER.GOV/RENONearby
Snow Advisories in California, 2007Snow Advisories in Nevada, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.